Minnesota, 2007

Damaging Winds in Minnesota, June 7, 2007

June 7, 2007 · NWS MPX · 6 events in 4 counties and zones

A very deep low pressure system trekked across northern Minnesota during the course of the 7th. A strong cold front attached to this low pressure area also swept through most of the state during this time frame.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A very deep low pressure system trekked across northern Minnesota during the course of the 7th. A strong cold front attached to this low pressure area also swept through most of the state during this time frame.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 7, 3:12 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 7, 3:12 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 PM CDT THU JUN 7 2007

.DISCUSSION...
LATE DISC WITH ATTENTION HAVING BEEN FOCUSED ON SVR WX.
UNSEASONABLY STRONG LOW PRESSURE SYSTEM NOW ENTERING WEST CENTRAL
MINNESOTA. PUSH OF VERY DRY AIR HAS WORKED INTO MUCH OF CWA WITH
ONGOING SEVERE WEATHER AHEAD OF IT. DRY LINE IN WESTERN WISC HAS
BEEN BACKING UP...NOTE MENOMONIE AND RICE LAKE SFC WIND HAVE
BACKED SLIGHTLY. IT IS POSSIBLE THAT THE BOUNDARY MAY CONTINUE
HEADING WESTWARD BACK INTO EASTERN SECTIONS OF POLK...ST CROIX AND
PIERCE COUNTIES... SO KEPT ALL NINE WISC COUNTIES IN THE WATCH FOR
NOW. REST OF WATCH IN AXN AREA ALSO CONTINUES ALTHO THE STORMS ARE
STRUGGLING MOVING INTO DRY AIR.

WATER VAPOR IMAGERY SHOWS UPPER LOW SPINNING ALONG THE
EASTERN NORTH AND SOUTH DAKOTA BORDER WITH TROUGH AXIS LIFTING
ACROSS CENTRAL MN. BAND OF WRAP AROUND MOISTURE AND LIFT WILL
CROSS THE AREA THROUGH THE EVENING BRINGING ADDITIONAL SHOWERS AND
THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN CWA. COLD AIR
FILTERS IN AS WELL ALLOWING FOR A COOL DAY FRIDAY. TROUGH EXITS TO
THE EAST FRIDAY WITH NORTHWEST UPPER FLOW TAKING OVER. SFC HIGH
PRESSURE BRINGS WESTERLY SFC WINDS WHICH TURN SOUTHWESTERLY
SATURDAY. THIS WILL ALLOW WARMER AIR TO QUICKLY FILL BACK INTO THE
WESTERN AND SOUTHWESTERN CWA

UPPER FLOW BECOMES FAIRLY ZONAL THROUGH THE WEEKEND WITH AMPLIFYING
RIDGE TAKING OVER BY EARLY NEXT WEEK WITH APPROACH OF DEEP UPPER
TROUGH OVER THE PACIFIC NORTHWEST. EXPECT TEMPS TO REBOUND INTO THE
80S BY SUNDAY. SFC LOW PRESSURE DEVELOPMENT IS EXPECTED ACROSS THE
HIGH PLAINS TO THE WEST OF THE AREA MONDAY...AND BECOMING BETTER
ORGANIZED AS UPPER TROUGH DIGS IN LATE TUESDAY. NEXT SIGNIFICANT
PRECIP CHANCE ARRIVES TUESDAY NIGHT/WEDNESDAY. THERE MAY BE SOME
SLIGHT CHANCES FOR SHOWERS PRIOR TO THAT TIME AS WEAK WAVES RIDE
ALONG THE AMPLIFYING RIDGE BUT WILL BE DIFFICULT TO PIN DOWN AT THIS
TIME.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ANOKA-BLUE EARTH-
     BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE
     SUEUR-MARTIN-NICOLLET-RAMSEY-RICE-SCOTT-SIBLEY-STEELE-
     WASECA-WASHINGTON-WATONWAN COUNTY(IES).

     WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CHIPPEWA-DOUGLAS-
     KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-POPE-REDWOOD-RENVILLE-
     STEVENS-SWIFT-WRIGHT-YELLOW MEDICINE COUNTY(IES).

WI...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
     DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
     COUNTY(IES).

&&

MDB/TDK
Hazardous weather outlook, Jun 7, 9:25 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1025 AM CDT THU JUN 7 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
080900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1025 AM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER IS EXPECTED TODAY...WITH TORNADOES...DAMAGING WIND
AND LARGE HAIL ALL POSSIBLE.  WEST CENTRAL WISCONSIN APPEARS TO BE
AT GREATEST RISK.

STORMS WILL ALSO OCCUR ACROSS MINNESOTA...WITH SOME STORMS SPREADING
OUT OF WEST CENTRAL MINNESOTA...AND OTHER STORMS DEVELOPING OVER
SOUTH CENTRAL AND EAST CENTRAL MINNESOTA. SOME OF THESE STORMS MAY
ALSO BE SEVERE...WITH DAMAGING WIND AND LARGE HAIL THE MAIN
THREAT... AND POSSIBLY AN ISOLATED TORNADO.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN
MINNESOTA THIS AFTERNOON...BRINGING A COLD FRONT ALONG WITH IT.
STRONG SOUTH WINDS WILL ALSO OCCUR AHEAD OF THE COLD FRONT...WITH
WINDS AROUND 25 MPH AND GUSTS TO 40 MPH IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ALONG AND
EAST OF INTERSTATE 35.

TDK

In the hours before

Special weather statement, Jun 7, 12:58 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
158 PM CDT THU JUN 7 2007

MNZ047-071930-
STEVENS-
158 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT FOR STEVENS COUNTY UNTIL 230 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLLIS...AND MOVING NORTHEAST AT 45 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN NORTHWESTERN STEVENS COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jun 7, 1:05 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     4 W ELMWOOD             44.78N 92.23W
06/07/2007                   PIERCE             WI   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWN ACROSS COUNTY ROAD G 1 MILE
            SOUTHEAST OF OLIVET

0105 PM     HAIL             1 S SAND CREEK          45.15N 91.69W
06/07/2007  E0.75 INCH       DUNN               WI   FIRE DEPT/RESCUE

&&

SPR
Local storm report, Jun 7, 1:10 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             ISLAND LAKE             45.32N 91.37W
06/07/2007  E1.75 INCH       RUSK               WI   LAW ENFORCEMENT

0150 PM     HAIL             LADYSMITH               45.46N 91.10W
06/07/2007  E0.75 INCH       RUSK               WI   LAW ENFORCEMENT

            REPORTED JUST NORTH OF TOWN

&&

SPR
Local storm report, Jun 7, 1:49 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             BRUCE                   45.46N 91.27W
06/07/2007  E0.88 INCH       RUSK               WI   PUBLIC

            HAIL WAS REPORTED FOR 8 MINUTES

&&

SPR

The radar

The Minneapolis radar (KMPX), 89 km away, was scanning. The volume nearest the first event began at 22:36 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Renville

When
June 7, 4:35 PM CST
Where
Renville County, 2 mi NE of Hector
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.770, -94.691

Fifteen to twenty inch diameter pine trees blown down.

Thunderstorm Wind, McLeod

When
June 7, 4:50 PM CST
Where
McLeod County, Brownton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
44.730, -94.350

Large branches, poles and powerlines down.

Thunderstorm Wind, McLeod

When
June 7, 5:00 PM CST
Where
McLeod County, Hutchinson
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.880, -94.370

Two trees twelve to fifteen inches in diameter snapped off at the base. In addition, several 8 to 9 inch diameter branches severed.

Thunderstorm Wind, Wright

When
June 7, 5:30 PM CST
Where
Wright County, 5 mi NNE of Delano
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.117, -93.761

Several six inch branches down one mile northeast of Rockford.

Thunderstorm Wind, Wright

When
June 7, 5:45 PM CST
Where
Wright County, 3 mi N of Albertville
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
45.273, -93.670

Three to four inch branches felled.

Thunderstorm Wind, Anoka

When
June 7, 6:00 PM CST
Where
Anoka County, Blaine
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.180, -93.220

Seven inch branch down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45264, 52759, 52758, 52755, 45888, 52753.